Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 11, 2017, 2:30 PM MST. It took effect at Feb 12, 2017, 12:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 2:30 PM MST (21:30 UTC)
- In effect from
- Feb 12, 2017, 12:00 AM MST
- Expired
- Feb 12, 2017, 5:45 AM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
299 WWUS75 KABQ 112130 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 230 PM MST Sat Feb 11 2017 ...STRONG WINDS CONTINUE OVER THE SANGRE DE CRISTO MOUNTAINS TODAY AND STRENGTHEN OVER PORTIONS OF THE EAST CENTRAL PLAINS OF NEW MEXICO... ...STRONG WINDS TO REDEVELOP OVER THE EASTERN PLAINS EARLY SUNDAY MORNING... ...POTENTIALLY DAMAGING EAST CANYON/GAP WINDS POSSIBLE SUNDAY IN THE MIDDLE AND LOWER RIO GRANDE AND UPPER TULAROSA VALLEYS... .Strong winds across the Sangre De Cristo Mountains and portions of the eastern plains will gradually decrease through the late afternoon. Then, tonight into early Sunday morning, a strong backdoor cold front will push through the eastern plains and beyond the central mountain chain, resulting in strong to potentially damaging east canyon/gap winds in the Middle and Lower Rio Grande Valley, as well as the Upper Tularosa Valley. NMZ534-120000- /O.NEW.KABQ.WI.Y.0012.170212T0700Z-170212T2100Z/ /O.CON.KABQ.WI.Y.0011.000000T0000Z-170212T0000Z/ Quay County- 230 PM MST Sat Feb 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from midnight tonight to 2 PM MST Sunday. * LOCATION...Quay County in New Mexico. * WINDS...West 25 to 35 mph with gusts of 45 mph through late this afternoon. Winds will turn north northeasterly around midnight, surging up in speed to 25 to 35 mph with additional gusts of 45 to 50 mph. * TIMING...Strong winds will persist through the late afternoon. Winds will subside around sunset, but will surge back up after midnight. Winds will gradually decrease in speed Sunday afternoon. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Strong cross winds will pose difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden Gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ530-535-536-120000- /O.NEW.KABQ.WI.Y.0012.170212T0700Z-170212T2100Z/ Union County-Curry County-Roosevelt County- 230 PM MST Sat Feb 11 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from midnight tonight to 2 PM MST Sunday. * LOCATION...The far eastern plains of New Mexico. * WINDS...Sustained from the north northeast at 25 to 35 mph with occasional gusts to 50 mph. * TIMING...Winds will turn northerly and rapidly increase in speed tonight. The wind shift will impact northeast New Mexico prior to midnight, gradually progressing southward into the early morning hours. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Strong cross winds will pose difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden Gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-523-529-531>533-120000- /O.CON.KABQ.WI.Y.0011.000000T0000Z-170212T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County- 230 PM MST Sat Feb 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristos Mountains, Central Highlands, Northeast Highlands, Harding County, Eastern San Miguel County, and Guadalupe County in New Mexico. * WINDS...West 25 to 35 mph with gusts of 45 to 50 mph. * TIMING...Strong winds will gradually subside through the late afternoon. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden Gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ519-520-525-120000- /O.CON.KABQ.HW.A.0005.170212T1200Z-170213T0200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Upper Tularosa Valley- 230 PM MST Sat Feb 11 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * LOCATION...Middle and Lower Rio Grande Valley and Upper Tularosa Valley. * WINDS...East at 35 to 45 mph with occasional gusts to near 60 mph below canyons and through gaps. * TIMING...Increasing Sunday morning, peaking mid day, then decreasing early Sunday evening. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Very strong cross winds on north to south oriented roadways may create dangerous travel conditions for large and high profile vehicles. Damage to trees, roofs, utility lines and other vulnerable structures is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
3 follow-up statements
541 WWUS75 KABQ 112349 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 449 PM MST Sat Feb 11 2017 ...STRONG WINDS TO REDEVELOP OVER THE FAR EASTERN PLAINS EARLY SUNDAY MORNING... ...DAMAGING EAST CANYON WINDS SUNDAY IN THE MIDDLE AND LOWER RIO GRANDE AND UPPER TULAROSA VALLEYS AS WELL AS THE SOUTH CENTRAL HIGHLANDS... .Tonight, a strong backdoor cold front will push southward through the eastern plains and westward through and beyond the central mountain chain. Strong to damaging east canyon or gap winds in the Middle and Lower Rio Grande Valley, Upper Tularosa Valley and South Central Highlands are expected. NMZ534-120600- /O.EXP.KABQ.WI.Y.0011.000000T0000Z-170212T0000Z/ /O.CON.KABQ.WI.Y.0012.170212T0700Z-170212T2100Z/ Quay County- 449 PM MST Sat Feb 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... * LOCATION...Quay County in New Mexico. * WINDS...Will turn north-northeasterly around midnight, increasing in speed to 25 to 35 mph with gusts of 45 to 50 mph. * TIMING...Strong winds will persist through the overnight hours into mid day Sunday. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Strong cross winds will pose difficult driving conditions, especially for high profile vehicles. East to west oriented roadways, including I-40, will be especially susceptible to these cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden Gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-523-529-531>533-120100- /O.EXP.KABQ.WI.Y.0011.000000T0000Z-170212T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County- 449 PM MST Sat Feb 11 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Strong winds will continue to subside this afternoon across the Sangre de Cristo Mountains and portions of northeast New Mexico. Therefore, the wind advisory will be allowed to expire. $$ NMZ519-520-525-120600- /O.UPG.KABQ.HW.A.0005.170212T1200Z-170213T0200Z/ /O.NEW.KABQ.HW.W.0007.170212T1200Z-170213T0200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Upper Tularosa Valley- 449 PM MST Sat Feb 11 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 5 AM to 7 PM MST Sunday. The High Wind Watch is no longer in effect. * LOCATION...Middle and Lower Rio Grande Valley and Upper Tularosa Valley. * WINDS...East at 35 to 45 mph with occasional gusts to near 60 mph below canyons and through gaps. * TIMING...Increasing early Sunday morning, peaking mid day, then decreasing early Sunday evening. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Very strong cross winds on north to south oriented roadways, including Interstate 25, may create dangerous travel conditions for large and high profile vehicles. Damage to trees, roofs, utility lines and other vulnerable structures is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ524-120600- /O.NEW.KABQ.HW.W.0007.170212T1200Z-170213T0200Z/ South Central Highlands- 449 PM MST Sat Feb 11 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 5 AM to 7 PM MST Sunday. * LOCATION...This includes the South Central Highlands. * WINDS...East to northeast at 35 to 45 mph with gusts near 60 mph. * TIMING...Increasing early Sunday morning, peaking mid day, then decreasing early Sunday evening. * VISIBILITY...No widespread visibility restrictions are foreseen. * LOCAL IMPACTS...Very strong cross winds on north to south oriented roadways may create dangerous travel conditions for large and high profile vehicles. Damage to trees, roofs, utility lines and other vulnerable structures is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ530-535-536-120600- /O.CON.KABQ.WI.Y.0012.170212T0700Z-170212T2100Z/ Union County-Curry County-Roosevelt County- 449 PM MST Sat Feb 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST SUNDAY... * LOCATION...The far eastern plains of New Mexico. * WINDS...Sustained from the north-northeast at 25 to 35 mph with occasional gusts to 50 mph. * TIMING...Winds will turn northerly and rapidly increase in speed tonight. The wind shift will impact northeast New Mexico prior to midnight, gradually progressing southward into the early morning hours. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Strong cross winds will pose difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden Gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
650 WWUS75 KABQ 120446 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 946 PM MST Sat Feb 11 2017 ...STRONG WINDS TO REDEVELOP OVER THE FAR EASTERN PLAINS EARLY SUNDAY MORNING... ...DAMAGING EAST CANYON WINDS SUNDAY IN THE MIDDLE AND LOWER RIO GRANDE AND UPPER TULAROSA VALLEYS AS WELL AS THE SOUTH CENTRAL HIGHLANDS... .Tonight, a strong backdoor cold front will continue to push southward through the eastern plains and westward through and beyond the central mountain chain. Strong to damaging east canyon or gap winds in the Middle and Lower Rio Grande Valley, Upper Tularosa Valley and South Central Highlands are expected. NMZ519-520-524-525-121300- /O.EXT.KABQ.HW.W.0007.170212T1200Z-170213T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-South Central Highlands- Upper Tularosa Valley- 946 PM MST Sat Feb 11 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * LOCATION...Middle and Lower Rio Grande and Upper Tularosa Valleys as well as the South Central Highlands. * WINDS...East at 35 to 45 mph with occasional gusts to near 60 mph below canyons and through gaps. * TIMING...Increasing early Sunday morning, peaking mid day, then decreasing early Sunday evening. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Very strong cross winds on north to south oriented roadways, including Interstate 25, may create dangerous travel conditions for large and high profile vehicles. Damage to trees, roofs, utility lines and other vulnerable structures is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ530-534>536-121300- /O.CON.KABQ.WI.Y.0012.170212T0700Z-170212T2100Z/ Union County-Quay County-Curry County-Roosevelt County- 946 PM MST Sat Feb 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SUNDAY... * LOCATION...The far eastern plains of New Mexico. * WINDS...Sustained from the north-northeast at 25 to 35 mph with occasional gusts to 50 mph. * TIMING...Winds will turn northerly and rapidly increase in speed tonight. The wind shift has already begun to move into northeast New Mexico, and will gradually progress southward into the early morning hours. Wind speeds will increase as the night progresses. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Strong cross winds will pose difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
493 WWUS75 KABQ 121245 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 545 AM MST Sun Feb 12 2017 ...DAMAGING EAST CANYON WINDS TODAY IN THE MIDDLE AND LOWER RIO GRANDE AND UPPER TULAROSA VALLEYS AS WELL AS THE SOUTH CENTRAL HIGHLANDS... .A strong backdoor cold front will continue to push southwest across New Mexico this morning, with strong and gusty winds behind it. Strong to damaging east canyon or gap winds in the Middle and Lower Rio Grande Valley, Upper Tularosa Valley and South Central Highlands are expected. NMZ530-534>536-121345- /O.CAN.KABQ.WI.Y.0012.000000T0000Z-170212T2100Z/ Union County-Quay County-Curry County-Roosevelt County- 545 AM MST Sun Feb 12 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Windy conditions will persist across the Eastern Plains today, but generally below advisory criteria. $$ NMZ519-520-524-525-130000- /O.CON.KABQ.HW.W.0007.000000T0000Z-170213T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-South Central Highlands- Upper Tularosa Valley- 545 AM MST Sun Feb 12 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Middle and Lower Rio Grande and Upper Tularosa Valleys as well as the South Central Highlands. * WINDS...East at 35 to 45 mph with occasional gusts to near 60 mph below canyons and through gaps. * TIMING...Increasing this morning, peaking mid day, then decreasing early Sunday evening. * VISIBILITY...No widespread visibility reductions are foreseen. * LOCAL IMPACTS...Very strong cross winds on north to south oriented roadways, including Interstate 25, may create dangerous travel conditions for large and high profile vehicles. Damage to trees, roofs, utility lines and other vulnerable structures is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 11, 10:51 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 11, 10:51 AM MST, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1051 AM MST Sat Feb 11 2017 .AVIATION... 12Z TAF CYCLE Gusty west southwest winds are forecast today with strongest gusts of 30 to 40 kt found in the northeastern quadrant of New Mexico. VFR conditions will prevail through the daytime today, but a gradual lowering of VFR cigs is expected into the overnight. Low clouds and MVFR/IFR cigs will then spill into New Mexico from the northeast behind a cold front with shifting winds and strong gusts. As the front surges south and west, KABQ will get hit with strong east canyon winds gusting to near 50 kt. An airport weather warning for winds will likely be issued for KABQ Sunday. 52 && .PREV DISCUSSION...244 AM MST Sat Feb 11 2017... .SYNOPSIS... After a warm and dry stretch of days, the weather will turn much more unsettled as the weekend progresses into early next week. Today looks to be on the drier side with continued unusually warm temperatures especially impacting central and eastern areas. Near to record high temperatures once again expected for eastern areas. A cold front will plunge southward from north to south and eventually east to west Saturday night into Sunday and cool temperatures considerably. During this period...precipitation chances will increase and last into the earlier portion of next week. Snow accumulation is likely across many areas of northern and central New Mexico although some uncertainty exists as to how much across the eastern plains. Strong to very strong winds will accompany the frontal plunge into the Rio Grande Valley on Sunday. && .DISCUSSION... Lots going on with the weather forecast. Several forecast challenges exist...both in terms of liquid precipitation amounts as well as the low level thermal profile that dictates precipitation type. The most challenging area will be found across the southeast half as well as within the Rio Grande Valley. Raised snow levels somewhat within the RGV due to downslope impacts and also lowered PoPs some until the strong to very strong easterly wind flow can diminish some Sunday night into Monday. Thought about hoisting a 4th...5th period watch for the Front Range highland zones as well as portions of the eastern plains...especially SE half but held off after coordination with neighboring offices. Just too much uncertainty with precipitation type across SE areas. It seems the cold frontal plunge would be rather shallow which will make for a tricky forecast as conveyor moisture flows up from the SSE. Models tend to underpredict the moistening...warming trend during these types of patterns...especially when the back door front is of the Pacific origin and not continental kind. With that being said...placed some modest ice accumulation from late Sunday night thru Monday evening across SE and EC areas. Based on the latest modeling...will strip out the wind advisories which were issued for NE areas and just keep the Sangre de Cristo advisories. Several areas are expected to reach if not exceed their record high temps this afternoon across the east so those hazard grids are inserted. Lastly...confidence is high enough to warrant a High Wind Watch for portions of the middle RGV southward to the Tularosa valley on Sunday. Pressure gradient looks to be very strong as cooler air pushes westward into the valley. MOS guidance is quite high although would like to see all of the models show a more SE trajectory at 700 mb. The ECMWF...GEM show a true SE while GFS...NAM show more of a SSE trajectory. Either way...the pattern is there for potential damaging winds localized to eastern portions of the RGV. The extended period looks to be warmer and drier with another system approach late in the period. 50 && .FIRE WEATHER... One more day of well above normal temperatures and dry conditions prior to major trend reversals with the arrival of a backdoor cold front and the approach of an upper low. Poor to fair humidity recovery this morning across the Eastern Plains precede critical fire weather conditions forecast this afternoon with Haines values of 5. The red flag warning looks on track, but the fire weather watch for the Northeast Highlands zone will be dropped due to lower Haines values, borderline humidity and a steady stream of high clouds limiting fire behavior. Elsewhere across western New Mexico, moisture advection in the mid and upper levels of the atmosphere will bring increasing cloud cover with slightly cooler temperatures and less dry conditions. The backdoor cold front will plow southwest across the forecast area tonight into Sunday and bring much colder conditions with strong east canyon/gap winds along the Central Mountain Chain. Moisture advection will continue as the upper low approaches from over NW Mexico Sunday and chances for wetting precipitation will ramp-up significantly Sunday night into Monday. A solid widespread wetting event looks like a good bet Sunday night through Monday night, with significant snow accumulation possible in the mountains and across eastern New Mexico. Vent rates will trend down early to mid week and then likely remain poor through the end of the week as a ridge gradually transitions east over the area behind the slowly departing upper low. A new warming/drying trend will begin Tuesday and continue through at least Friday with temperatures reaching above normal areawide by Thursday. Both the 00z ECMWF and GFS show the potential for another wetting system next weekend, but both models break-off an upper low too far south to have much impact across our area. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for the following zones... NMZ104-108. Wind Advisory until 5 PM MST this afternoon for the following zones... NMZ523-529-531>534. High Wind Watch from late tonight through Sunday evening for the following zones... NMZ519-520-525. Wind Advisory until 5 PM MST this afternoon for the following zones... NMZ513>515. &&
Hazardous weather outlook, Feb 11, 4:51 AM MST, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 451 AM MST Sat Feb 11 2017 NMZ501>540-121200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 451 AM MST Sat Feb 11 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag warning is in effect across the eastern plains this afternoon. Low humidities will combine with strong winds to create heightened fire danger levels. Strong winds will also impact the Sangre de Cristos today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Combination of a back door cold front and Pacific low will provide significant snow accumulations to portions of northern and central New Mexico starting Sunday to Sunday night and lasting through Tuesday. Front Range locations are expected to be favored but a secondary area of critical winter weather will be found across portions of the east central and southeast plains. Mixed bag precipitation including sleet and freezing rain will be possible there late Sunday night into Monday. A high wind watch has also been posted Sunday for portions of the lower and middle Rio Grande Valley as well as the upper Tularosa Basin due to strong to very strong east wind potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:00 PM MST | Fire Weather Watch | ABQ | 9 hr | |
| Feb 10, 6:00 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 24 hr |
| Feb 11, 3:09 AM MST | High Wind Watch | ABQ | 14 hr | |
| Feb 11, 2:58 PM MST | Winter Storm Watch | ABQ | 12 hr | |
| Feb 11, 4:49 PM MST | High Wind Warning | ABQ | 24 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.